Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 251, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2006, 5:46 PM CDT for Little River County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2006, 5:46 PM CDT (22:46 UTC)
- Expired
- Aug 22, 2006, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Little River County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:50 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 22, 2:50 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 250 PM CDT TUE AUG 22 2006 .DISCUSSION... STORMS DEVELOPING ALONG SURFACE CONVERGENCE BOUNDARY AGAIN THIS AFTERNOON... ALONG AND JUST SOUTH OF INTERSTATE 20. THEY SHOULD ONCE AGAIN FOLLOW THE DIURNAL CYCLE AND BEGIN TO WEAKEN AFTER SUNSET. SINCE BOUNDARY APPEARS TO BE SINKING SOUTH...WILL GO WITH HIGHEST POPS THIS EVENING OVER DEEP EAST TEXAS...ACROSS TOLEDO BEND INTO NORTHCENTRAL LA. HIGHEST QFP IN THIS AREA ALSO. BOUNDARY SHOULD BECOME MORE DIFFUSE ON WEDNESDAY...SO SOMEWHAT UNCERTAIN WHERE TO PLACE HIGHEST POPS AND QPF. HOWEVER WILL PLACE LOWEST POPS IN NORTHEAST ZONES...WHERE GFS BRINGS IN SOMEWHAT DRIER AIR FROM WEAK SURFACE HIGH IN THE MISSISSIPPI VALLEY. BEYOND WEDNESDAY... FORECAST BECOMES MORE UNCERTAIN...WITH GFS AND ETA STILL INSISTING ON HIGH CHANCE POPS WHILE THE OLD NGM TRENDS BACK TO NORMAL ISOLATED SUMMER TIME CONVECTION. WITH THE WEAKENED UPPER RIDGE STILL IN PLACE OVER TEXAS...DO NOT SEE ANY REASON AT THIS TIME TO GO HIGHER THAN 20 AND 30 POPS. WILL ALSO BEGIN TO TREND TEMPS UP... AS LESS CLOUD COVER EXPECTED. ON FRIDAY...GFS BEGINS DIGGING SIGNIFICANT TROF SOUTHWARD ALONG THE WEST COAST WHERE IT REMAINS THROUGH EARLY NEXT WEEK. THIS PLACES THE UPPER RIDGE BACK WHERE IT HAS BEEN FOR MOST OF THE SUMMER... SO NOT TOO OPTIMISTIC ABOUT MUCH RAIN FOR THIS AREA. SINCE RIDGE WILL BE SOMEWHAT WEAKER...MAX TEMPS SHOULD HOLD IN THE MID AND UPPER 90S. && .AVIATION... THE FRONTAL BOUNDARY THIS AFTERNOON HAS SHIFTED SLIGHTLY SOUTHWARD FROM THIS MORNING. SCATTERED TSRA HAVE CONTINUED TO EVOLVE INTO AN ORGANIZED CLUSTER BETWEEN GGG AND IER. THESE STORMS WILL PROPAGATE TO THE SOUTHWEST IMPACTING GGG...TYR AND LFK THROUGH 00Z. OUTFLOW BOUNDARIES FROM THESE STORMS WILL POTENTIALLY BRING A WIND GUST IN THE 15 TO 25 KT RANGE TO THOSE SITES. HAVE INCLUDED THE MENTION OF FOG LATER TONITE FOR THE AREAS THAT HAVE RECEIVED RAINFALL THIS AFTN. VSBYS AND CEILING MAY BE SLOW TO RISE IN THE MORNING AT THE PREVIOUSLY MENTIONED SITES. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 94 72 94 / 30 30 20 30 MLU 72 93 68 95 / 30 30 20 30 DEQ 71 92 70 92 / 30 40 20 20 TXK 73 94 71 94 / 30 30 20 30 ELD 71 93 68 94 / 30 30 20 20 TYR 75 97 75 97 / 30 30 20 30 GGG 75 95 72 96 / 30 30 20 30 LFK 73 97 72 95 / 40 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/02
Hazardous weather outlook, Aug 22, 12:00 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE AUG 22 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231057- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR A STATIONARY FRONTAL BOUNDARY ACROSS THE FOUR STATE REGION. A FEW STORMS MAY REACH SEVERE LIMITS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. IN GENERAL...THUNDERSTORMS WILL BE ACCOMPANIED BY FREQUENT AND DEADLY LIGHTNING...GUSTY WINDS TO 30 MPH...AND BRIEF HEAVY DOWNPOURS. THIS THUNDERSTORM ACTIVITY IS EXPECTED AREAWIDE... BUT MAY BE A LITTLE MORE ISOLATED ALONG AND NORTH OF INTERSTATE 30. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:03 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 27 min |
| Aug 22, 2:28 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 47 min |
| Aug 22, 4:13 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 47 min |
| Aug 22, 4:47 PM CDT | Flash Flood Warning | SHV | Nacogdoches | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.